im 22, mother of two. i got hooked on hydrocodones four year ago, and continued to take them until my tolarance was so high i was taking 5 and 6 at once, so i moved up to oxys, i take two sometimes three a day and i want to stop. if i go one day without them my body aches, i get restless legs, i get very cranky and i have no motivation to get up out of bed.what do i do.
Well, there are a couple ways you can do this. If you still can control how many you take (instead of gobbling how ever many you need to feel right) you can taper down over time. If you cant control your intake, then you have two other choices. 1) You can cold turkey but this is VERY hard to do. Although withdrawals from opioids wont kill you, you can certainly feel like you are going to die. Depending on what strength oxys you are using (5mg, 10mg 15mg or 30mg are most common but there are a couple other strengths available and if you can taper, you can ask your doc to slowly reduce your dose, especially if you are taking a high dose) your withdrawals may be tolerable to fairly bad. The restless legs, insomnia, irritability, gooseflesh, chills alternating with hot flashes, nausea, diarrhea, etc. are all part of the withdrawal deal and you may or may not have all these symptoms. If you are strong and feel you can deal, google the Thomas Recipe for meds to help you through withdrawals. They(withdrawal symptoms) can last anywhere from a few days to weeks again, depending on your use. If you can tolerate the withdrawals, this is probably the quickest way to get of these meds but not everyone can tolerate withdrawals successfully. 2) the other way is to admit to your doctor that you have a problem and ask to be referred to a doctor who prescribes Suboxone. Suboxone has been a lifesaver to many people trying to leave these meds behind them. Enter Suboxone into the drug search above and you can read about the meds then click on the drug reviews so you can read what others have said about them. Subs, as they are known, will help stop withdrawal symptoms and reduce your cravings. They also block the opioid receptors in the brain so that if you do take oxys, they wont be effective because the subs prevent them from engaging the receptors in your brain. Suboxone is another opioid however, so you have to taper and eventually get of Subs too. Some people do not like substituting one drug for another but I will tell you that more people are successful getting off opioids on Subs than tapering or going cold turkey because withdrawal is difficult and tapering kind of prolongs the agony but it is less pronounced. With tapering, you are acclimating your body to accept and get used to less and less of the drug and you shouldnt have full blown withdrawal but you will feel a bit achey and depressed. Cold turkey, as I say, is faster but withdrawals are much more intense but once they are over they are over. You may still have some depression though. Depression is common after stopping opioids because the changes that opioids cause in your brain. It can be very helpful to have a physician help you to taper or stop. Read up on here about Suboxone. Google Thomas Recipe and also google the COWS sheet because if you do the Subs route, you have to be in moderate withdrawals before you start your first dose (which is called "induction") If you dont you will get precipitated withdrawals which will make you more ill than you have ever been in your life-it throws you immediately into full blown severe withdrawal so it is important to refer to the COWS sheet which is a chart showing how severe of withdrawal you are by your symptoms but once you are in moderate withdrawal, when you take the Suboxone, it will make you feel better right away. Look up Suboxone on this site and read the reviews section so you can read real life experience with this drug. Another good resource is the "Forum" side of Drugs.com. There are many posters on the Forum who have beat opioid addiction and they are more than happy to help and support you the entire way! It is like free therapy. I would tell you to research the methods, think realistically about your lifestyle (as a mother, it would be very rough to stop cold turkey but if you are only take say 2-3 5mg tabs a day, it may not be so bad and if you can tolerate the withdrawal with the help of the Thomas Recipe, it is certainly the quickest way to get off but if you are on 15mg-30mg 2 or 3 times a day you may be unable to care for your kids while this is going on, it may not be the optimal way for you and you will cave to "get back to normal") and consider what you feel the best way for you is. Best of Luck to you and I commend you for recognizing a problem and taking steps to get off these drugs.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Sep 2009 • 3 answers
Updated 10 Aug 2016 • 3 answers
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Updated 4 Mar 2014 • 5 answers
Updated 21 Aug 2013 • 5 answers
Updated 10 Jun 2011 • 5 answers